MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85455
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The icast would not "deploy", dr.Staton was the physician.He opened a new one and it worked.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation: the details provided were that the stent of the device would not deploy.The user indicated the device was being used for a vascular case (which is off-label use), also stated that the balloon did not get hung up on calcification, grafts or other stents while tracking to the intended target and the stent had cleared the introducer sheath prior to attempting deployment.The icast covered stent was returned for evaluation.The stent itself was found loose on the balloon and no longer crimped in position between the two gold radiopaque marker bands.The stent was observed to be partially off the balloon distally.The stent exhibited damage on the most distal portion of the stent.The proximal end of the stent had been flared partially.The stent was removed off the balloon.The balloon was found to still be in the folded position.The balloon did not show any signs that there had been positive pressure applied to the balloon.If there had been positive pressure applied the balloon cones of the device would have been open slightly and contrast fluid within the balloon cones.This was not observed.To ensure the balloon and stent delivery system was functional the catheter was prepped per the instructions for use and the balloon pressurized to 12atm as this is the rated burst pressure as indicated on the product label.The balloon opened fully and there were no leaks observed.The original description of the event was that the stent would not deploy.Although the stent was damaged, the undeployed stent was placed on a newly folded 7mm x 22mm catheter balloon.The stent was not crimped into position, however, when the catheter was pressurized to the nominal inflation pressure of 8atm as indicated on the product label, the stent opened without issue.Based on the initial investigation of the returned product the complaint cannot be confirmed.The stent was able to be deployed and the stent delivery system functioned properly and within specifications.The position of the stent on balloon as received was out of specification as it was not within the radiopaque markers and was not crimped.However, based on the condition of the returned device it is likely the stent was damaged while either being advanced to the intended target or while withdrawing back through the introducer sheath (or both).The introducer sheath type and size was not provided by the user.The device history records review did not identify any non-conformances.All product quality and performance requirements were met.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key16505352
Report Number3011175548-2023-00073
Device Sequence Number19671458
Product Code JCT
UDI-Device Identifier00650862854558
UDI-Public00650862854558
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model Number85455
Device Catalogue Number85455
Device Lot Number491599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale